Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Tuberc Respir Dis. 2009 Apr;66(4):324-328. Korean. Case Report. https://doi.org/10.4046/trd.2009.66.4.324
Lee KJ , Moon JY , Lee SY , Lee SY , Kim JH , Shin C , Shim JJ , In KH , Kang KH , Yoo SH .
Department of Internal Medicine, Korea University College of Medicine, Seoul, Korea. kkhchest@kumc.ac.kr
Abstract

The syndrome of inappropriate secretion of the antidiuretic hormone (SIADH) is a well recognized paraneoplastic phenomenon related to impaired water excretion, and can result in dilutional hyponatremia as well as central nervous system symptoms. It is characterized by a decrease in plasma osmolarity with inappropriately concentrated urine. The causes of SIADH are associated with pulmonary and endocrine disorders, central nervous system diseases, and malignancies, including lung cancer. The other causes of SIADH include some drugs, particularly chemotherapy agents. Anticancer drugs, such as cisplatin, vincristine, and cyclophosphamide are well known causes of SIADH but the mechanisms are unclear. Recently, we encountered a patient with advanced non-small cell lung cancer who suffered from general weakness and altered mentality after an intravenous carboplatin and gemcitabine combination.

Copyright © 2019. Korean Association of Medical Journal Editors.